It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello
Jan 11, 2005
Hello, I've been reading the board for a couple of weeks now and feel it's time I posted. I'll cut to the chase. I take about 4 norcos 10/325 a day. I'm coming off them in about a week. Been on them for about a year. I have had two experiences while waiting for a refill for about 4 days, and I was extremely uncomfortable. I'm preparing myself again, this time for good. I'm both frightened and excited. I think it will be different this time knowing that no more pills will be coming. The other times I was just hanging on waiting for more. I don't want to do them anymore. The pills haven't destroyed my life but I'm ready to get off the train now before it's too late.

I'm going to try to center the worst days over the weekend, and taper down as much as I can before my big day. I considered going for help and still may, but right now I plan on going it alone. The last time I went through a hydro holiday I started feeling a bit better on the 4th day. I have no idea how long it's going to take me to be 100%. Any thoughts on this based on my daily dose and length of time taking norcos? My sypmtoms have been mostly flu-like with insomnia.

I have a small supply of clonazepam on hand. Would a small dose of this ease my discomfort? I have no experience with benzos, and I am committed to taking them for no more than 3 days max. If this is a bad idea please let me know. This is a strong benzo with a rather long half life. I've gotten through the worst of WD with hot baths, immodium and benedryl, so hopefully I won't need anything else.

I read somewhere that immodium is actually related to opiates and it can actually ease withdrawal symptoms other than diarreah. The writer billed immodium as "over the counter methadone". I was skeptical, and it suggested taking a double dose of it. I took a little bit more than recommended on the bottle and I swear I felt better physically. Was this just in my head?
Here is the link to where I read this...

http://free.freespeech.org/ekomstop/subjects/psychoactives/otherinfo/withdrawal.htm


The first time I ever went through WD I actually worked through it and i work in a very fast paced physical environment. That was actually the best thing staying busy and active! The second time I had days off from work and just laid around miserable eating nothing but cup o noodles and drinking cranberry juice and water.

Basically, I just really need support leading up to my big day. I'll be checking back frequently. If anyone has any links of interest such as guides to tapering and tips to ease discomfort this would be great. I nead to read, read read. I also read someone mentioning something called the "Thomas method". I have not been able to find any info on this on the web. Anyone know anything?

I would love to find something written on opiate withdrawal as proffesional and interesting as the Ashton Manual of Benzodiazapene withdrawal. This is a fascinating read:

http://www.thesleepwellsite.com/AshtonManual.htm


Thanks so much for any replies. It's been inspiring reading the board here.

Mike
Re: Hello
Jan 11, 2005
[QUOTE]I'm going to try to center the worst days over the weekend, and taper down as much as I can before my big day. I considered going for help and still may, but right now I plan on going it alone. The last time I went through a hydro holiday I started feeling a bit better on the 4th day. I have no idea how long it's going to take me to be 100%. Any thoughts on this based on my daily dose and length of time taking norcos? My sypmtoms have been mostly flu-like with insomnia.[/QUOTE]

As far as the tapering, that's cool if you want to try it, but set a date when you're going to stop no matter what (ie: even if the tapering has failed and you're still on a high dose) so that there are no excuses.

You should go find someone who can help you through this, as it makes it much easier, but it's up to you.

It could take a while to feel "normal" emotionally, but physically I don't see how it could last longer than 2 weeks for the major symptoms. You took them for a long time, but you didn't take that much.

As far as the benzo, be careful. If you really want to self-medicate through the process, I would figure out a reasonable and safe dosage schedule (ie: a medium dose before bed once a night, and maybe a small dose or two during the day for no longer than a week or so...do the research on the drug's doses), and get rid of the extras. Benzo withdrawal is more dangerous than opiate withdrawal, and the benzo's are very addictive.

Good luck.





All times are GMT -7. The time now is 08:34 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!